# SDR CA110608007

- Difficulty date: June 4, 2011
- Submitted: September 9, 2011
- Operation: Air carrier
- Make and model: Cessna 172M
- Aircraft time: 9,399 hours
- Engine: Lyc O320E2D
- Propeller: Mcauly 1C160DTM
- System (JASC): 3242 · Brake
- Part: Bolt
- Part number: AN4H21A
- Condition: Broken
- Location: Brake Caliper
- Component: Brake Assy
- Component part number: C1630320113
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED RT BRAKE INOPERATIVE.  INSPECTED BRAKE AND FOUND LOWER BACKING PLATE BOLT BROKEN AT THREADS ALLOWING BACKING PLATE TO PIVOT.  SUSPECT CALIPER PINS HAD FOULED, CAUSING CALIPER TO SEIZE AND EXCESSIVE LOAD ON BOLTS.  REMOVED CALIPER AND INSPECTED FOR DAMAGE, NONE FOUND. CLEANED CALIPER PINS AND TORQUE PLATE HOSES, ALLOWING CALIPER TO MOVE FREELY. REPEATED THIS STEP ON RT SIDE. ALTHOUGH LOTS OF BRAKE PAD LEFT, REPLACED BRAKE PADS ON LT AND RT BRAKE SYS. RT TIRE AND TUBE HAD NORMAL TREAD WEAR AND MINOR SIDE WALL SCUFFING FROM LOOSE BRAKE.  REPLACED TIRE AND TUBE.  RT WHEEL BEARINGS CLEANED, INSPECTED SERVICEABLE, PACKED AND REINSTALLED. RT CALIPER REINSTALLED WITH NEW BOLTS AND SAFE TIED.
